Nephrotic syndrome following hepatitis B vaccination: A 17-year follow-up
MetadataShow full item record
CitationYilmaz, B., Ozkaya, O., & Islek, I. (2021). Nephrotic syndrome following hepatitis B vaccination: A 17-year follow-up. Northern clinics of Istanbul, 8(2), 196–198. https://doi.org/10.14744/nci.2019.13281
ABSTRACT Some case reports described nephrotic syndrome (NS) associated with administering various vaccines in two last decades. They report only 1 year follow-up. We want to summarize the 17-year clinical follow-up of the patient who had been reported in 2000 because of developing NS after hepatitis B vaccination. Our patient first suffered from NS following hepatitis B vaccination in 4 years old. He had been treated with standard prednisolone regimen resulting in complete remission. After the first diagnosis, he had three relapses in following years. Each relapse developed after Salk, pneumococcal, and flu vaccines, respectively. Relapses had been easily controlled by prednisolone. He had seven relapses until 14 years of age. Fortunately, no relapse has been observed between 2009 and 2016. Although he has been taking alendronate and Vitamin-D for osteoporosis, he is a healthy young adult now. We think that some vaccines may induce relapses in NS, as a triggering factor without being the primarily responsible factors.